Oklahoma, 2004

Hail in Oklahoma, April 10, 2004

April 10, 2004 · NWS TSA · 3 events in 3 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 10, 2:55 AM CST, 1 hour 3 minutes earlier.

Area forecast discussion, Apr 10, 2:55 AM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
355 AM CDT SAT APR 10 2004

INITIAL SHORTWAVE HAS CLEARED THE AREA BUT SECONDARY WAVE IS
RESULTING IN AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY EARLY
THIS MORNING. EXPECT THIS TREND TO CONTINUE OVER THE NEXT SEVERAL
HOURS WITH THE MOST WIDESPREAD RAIN TODAY BEING ACROSS THE NORTHERN
PART OF THE FORECAST AREA. WILL LIMIT THE MENTION OF THUNDER TO THE
MORNING WITH PRECIPITATION BECOMING MORE STRATIFORM IN NATURE THIS
AFTERNOON. TEMPERATURES WILL REMAIN NEARLY STEADY OR EVEN FALL A BIT
TODAY SO MAXIMUMS WILL BE NEAR THE CURRENT READINGS.

RAIN WILL END FAIRLY QUICKLY THIS EVENING AND SOME PARTIAL CLEARING
MAY OCCUR IN NORTHEAST OKLAHOMA LATE TONIGHT ALLOWING TEMPERATURES
TO FALL INTO THE 30S. CLEARING WILL BE SHORTLIVED HOWEVER AS CLOUDS
INCREASE AGAIN SUNDAY WITH THE APPROACH OF THE MAIN UPPER LEVEL
SYSTEM. RAIN MAY ONCE AGAIN SPREAD UP INTO THE SOUTHERN PART OF THE
FORECAST AREA SUNDAY AFTERNOON AND SUNDAY NIGHT SO ADDED POPS IN
THOSE AREAS. SHOULD BE ENOUGH CLOUD COVER EVERYWHERE TO PREVENT A
FREEZE SUNDAY NIGHT.

GFS AND CANADIAN MODEL ARE FURTHER WEST IN CLOSING OFF A STRONG
UPPER LOW TUESDAY. WILL KEEP THE FORECAST DRY FOR NOW BUT IF THE
UPPER SYSTEM CLOSES OFF ANY FURTHER WEST...THE POSSIBILITY WILL
EXIST FOR A LITTLE LIGHT RAIN OR SNOW IN NORTHWEST ARKANSAS EARLY
TUESDAY. MONDAY NIGHT WILL PROBABLY SEE THE BEST CHANCE OF A FREEZE
DEPENDING ON CLOUD COVER.

LOWERED MAXIMUMS TUESDAY WITH THE INCREASING POTENTIAL FOR A MORE
WESTWARD LOCATION OF THE UPPER LOW. THIS MAY ALSO RESULT IN ANOTHER
CHILLY NIGHT TUESDAY NIGHT WITH THE COLDER VALLEYS OF NORTHWEST
ARKANSAS AGAIN APPROACHING FREEZING.

A RAPID WARMUP IS STILL ON TAP FOR WEDNESDAY THROUGH FRIDAY AND ONCE
AGAIN UPPED TEMPERATURES LATE IN THE WEEK. ECMWF AND GFS LOW LEVEL
THERMAL FIELDS BOTH SUPPORT MAXIMUMS NEARING 80 THURSDAY WITH EVEN
WARMER READINGS POSSIBLE FRIDAY. WILL NOT GET TOO CARRIED AWAY JUST
YET BUT IT IS THE TIME OF YEAR WHEN WE BEGIN TO SEE 80S QUITE
REGULARLY SO IT MAY WELL END UP SEVERAL DEGREES WARMER THAN THIS
FORECAST...PARTICULARLY ON FRIDAY.

STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS BUT WENT
A BIT COOLER TODAY.

PRELIM NUMBERS:

TUL    51   38   57   37 / 100   40   10   10
FSM    57   46   58   41 /  90   40   20   20
MLC    56   42   58   40 /  80   30   20   30
BVO    49   34   56   34 / 100   30   10   10
FYV    51   41   55   34 / 100   50   10   10
BYV    51   40   55   34 / 100   50   10   10
MKO    54   40   57   39 / 100   50   20   20
MIO    50   34   55   36 / 100   40   10   10
F10    54   40   58   39 /  90   40   20   20
HHW    59   46   58   42 /  70   20   30   40

FORECAST ID= 05

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.

PLATE
Hazardous weather outlook, Apr 9, 7:12 PM CST, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
812 PM CDT FRI APR 9 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-100600-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
812 PM CDT FRI APR 9 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

...SEVERE THUNDERSTORM WATCH FOR PARTS OF SOUTHEAST OKLAHOMA...

THE FRONT ACROSS SOUTHEAST OKLAHOMA HAS BEGUN TO PUSH SOUTH AS A
COLD FRONT.  THE ATMOSPHERE REMAINS SOMEWHAT UNSTABLE AHEAD OF THE
FRONT...SO THE POTNETIAL REMAINS FOR A STRONG / LOCALLY SEVERE STORM
FOR A FEW MORE HOURS.

AS THE AIRMASS CONTINUES TO COOL AND BECOME MORE STABLE IN SOUTHEAST
OKLAHOMA...THE SEVERE THREAT WILL END AROUND MIDNIGHT.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS IN THE WATCH AREAS SHOULD REMAIN
ACTIVE AND PASS STORMS REPORTS TO THE NATIONAL WEATHER SERVICE.

SEE SHORT TERM FORECASTS /OKCNOWTUL/ AND MESOSCALE FORECAST
DISCUSSIONS /OKCAFDTUL/ FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

WWW.SRH.NOAA.GOV/TULSA/SEVERE CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION.

In the hours before

Special weather statement, Apr 9, 11:34 PM CST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1234 AM CDT SAT APR 10 2004

OKZ053-100600-
CHOCTAW OK-
1234 AM CDT SAT APR 10 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     CHOCTAW

AT 1234 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ORD...MOVING EAST AT 35 MPH. THIS STORM WILL CONTINUE TO TRACK NEAR
THE RED RIVER IN CHOCTAW COUNTY THROUGH 100 AM. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...ORD...FROGVILLE...GRANT AND
HUSKEY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 10, 12:05 AM CST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
105 AM CDT SAT APR 10 2004

OKZ049-053-073-075-076-100615-
CHOCTAW OK-LATIMER OK-LE FLORE OK-PITTSBURG OK-PUSHMATAHA OK-
105 AM CDT SAT APR 10 2004

SEVERE THUNDERSTORM WATCH NUMBER 60 HAS EXPIRED.
Special weather statement, Apr 10, 3:04 AM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
404 AM CDT SAT APR 10 2004

OKZ075-076-101000-
LATIMER OK-LE FLORE OK-
404 AM CDT SAT APR 10 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 AM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     LE FLORE AND LATIMER

AT 404 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF BENGAL...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BENGAL...RED OAK...HODGEN...
SUMMERFIELD...HEAVENER...FANSHAWE...HOWE AND WISTER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Le Flore

When
April 10, 3:58 AM CST
Where
Le Flore County, Hodgen
Measured
0.75 in hail
Reported by
PARK/FOREST SERVICE
Coordinates
34.833, -94.617

Hail, Muskogee

When
April 10, 6:45 AM CST
Where
Muskogee County, Porum
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.367, -95.267

Hail, Haskell

When
April 10, 6:52 AM CST
Where
Haskell County, Stigler
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.250, -95.133

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393300, 5393301, 5393302.